MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV CYL W/LG RR NU120CM DIST

INTEGRA LIFESCIENCES MANSFIELD CHPV CYL W/LG RR NU120CM DIST
Catalog Number 823852
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code Headache (1880)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id 823852) was implanted on (b)(6) 2012 via ventriculoperitoneal (vp) shunt.The valve malfunctioned and was not able to reset shunt prior to surgery, therefore it was explanted and replaced on (b)(6) 2024 due to inability to reprogram.The patient experienced positional headaches consistently with low pressure and is recovering well.
 
Additional Manufacturer Narrative
The hakim valve (id 823852) was returned for evaluation.Device history record (dhr) ¿ the product code 82-3852 with lot cmnc6d, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was on setting 130 mmh2o.The valve was visually inspected; no defect was noted.The valve was hydrated.The valve was tested for programming and failed; the cam mechanism wiggled.The valve passed the test for occlusion, leak and reflux.The pressure test could not be performed as the valve can't be programmed.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the ruby ball, motor, and on the seat of the ruby ball.A visual control magnetizing engines was done, an abnormal polarization was noted.Root cause analysis - the root cause for the issue reported by the customer, is due to biological debris and protein build up interfering with the valve in view of the biological debris found during the investigation.

Brand Name
CHPV CYL W/LG RR NU120CM DIST
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18788692
Report Number3013886523-2024-00052
Device Sequence Number8343973
Product Code JXG
UDI-Device Identifier10886704041887
UDI-Public(01)10886704041887
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number823852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient RaceWhite